Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 6, NWS Nashville, TN

April 14, 201924 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Apr 14, 2019, 2:22 AM CDT for 24 counties in Tennessee. It took effect at Apr 14, 2019, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 2:22 AM CDT (07:22 UTC)
In effect from
Apr 14, 2019, 7:00 AM CDT
Expired
Apr 14, 2019, 7:00 PM CDT
In force
12 hr
Issued by
NWS Nashville, TN
All 24 counties

Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS74 KOHX 140722
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
222 AM CDT Sun Apr 14 2019

...Gusty Winds Today Upper Cumberland and Surrounding Areas...

.A strong storm system moving across the region will produce 
gusty winds at times today. The strongest winds are expected late 
morning through lunchtime as a cold front crosses the area. Wind 
gusts around 40 mph could blow down a few trees and cause isolated
power outages. The winds are expected to settle down by tonight. 

TNZ008>011-028>034-063>066-078>080-141700-
/O.NEW.KOHX.WI.Y.0006.190414T1200Z-190415T0000Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Cannon-De Kalb-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Red Boiling Springs, Celina, Byrdstown, Lebanon, 
Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, 
Gordonsville, Cummins Falls State Park, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, 
Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, 
and Spencer
222 AM CDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect from 7 AM this morning to 7 PM CDT
this evening. 

* WHERE...The Upper Cumberland and surrounding areas. This
  includes most areas northeast of Interstate 24. 

* WINDS...South to southwest winds around 20 mph with gusts around
  40 mph. 

* IMPACTS...Few trees or limbs may blow down. Isolated power
  outages. Loose objects will be blown down or scattered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

13
2 follow-up statements
579 
WWUS74 KOHX 141603
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1103 AM CDT Sun Apr 14 2019

...Gusty Winds this Afternoon on the Upper Cumberland and 
Surrounding Areas...

.A strong storm system moving across the region will produce
gusty winds at times today. Wind gusts around 40 mph could blow 
down a few trees and cause isolated power outages. The winds are 
expected to settle down by tonight.

TNZ008>011-028>034-063>066-078>080-150000-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-190415T0000Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Cannon-De Kalb-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Red Boiling Springs, Celina, Byrdstown, Lebanon, 
Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, 
Gordonsville, Cummins Falls State Park, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, 
Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, 
and Spencer
1103 AM CDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHERE...The Upper Cumberland and surrounding areas. This 
  includes most areas northeast of Interstate 24. 

* WINDS...South to southwest winds around 20 mph with gusts 
  around 40 mph. 

* IMPACTS...Few trees or limbs may blow down. Isolated power 
  outages. Loose objects will be blown down or scattered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

27
070 
WWUS74 KOHX 141857
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
157 PM CDT Sun Apr 14 2019

...Gusty Winds this Afternoon on the Upper Cumberland and
Surrounding Areas...

.A strong storm system moving across the region will produce
gusty winds at times today. Wind gusts of 40-45 mph could blow 
down a few trees and cause isolated power outages. The winds are 
expected to settle down by tonight.

TNZ027-059-061-062-075-077-150000-
/O.EXA.KOHX.WI.Y.0006.000000T0000Z-190415T0000Z/
Davidson-Williamson-Marshall-Rutherford-Bedford-Coffee-
Including the cities of Nashville, Franklin, Brentwood, 
Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, 
Tullahoma, and Manchester
157 PM CDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Nashville has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* WHERE...The Upper Cumberland and surrounding areas. This
  includes most areas east of Interstate 65. 

* WINDS...South to southwest winds around 20 mph with gusts of
  40-45 mph. 

* IMPACTS...Few trees or limbs may blow down. Isolated power 
  outages. Loose objects will be blown down or scattered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TNZ008>011-028>034-063>066-078>080-150000-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-190415T0000Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Cannon-De Kalb-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Red Boiling Springs, Celina, Byrdstown, Lebanon, 
Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, 
Gordonsville, Cummins Falls State Park, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, 
Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, 
and Spencer
157 PM CDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHERE...The Upper Cumberland and surrounding areas. This
  includes most areas east of Interstate 65. 

* WINDS...South to southwest winds around 20 mph with gusts of
  40-45 mph. 

* IMPACTS...Few trees or limbs may blow down. Isolated power 
  outages. Loose objects will be blown down or scattered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 40 mph are expected. Winds
this strong may blow down a few trees or tree limbs and cause
isolated power outages. Driving may also become difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:39 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 14, 12:39 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1239 AM CDT Sun Apr 14 2019

.UPDATE...
FOR MESOSCALE DISCUSSION...

&&

.MESOSCALE DISCUSSION...

At 1235 AM CDT, showers and scattered thunderstorms were
occurring across Mid TN, with severe.tornadic thunderstorms south
of our area along the AL/MS line. Over the next couple of hours,
the severe storms along with a warm front will lift up into our
southern counties. Wayne, Lawrence, and Giles Counties should be
prepared for at least severe warnings soon. Tornado warnings may
be needed, especially if the long track supercell in
Colbert/Franklin Counties in Alabama holds together.

Through the very late night hours into the early morning, the
main severe threat will continue to lift northeastward across
Shelbyville, Manchester, McMinnville, Altamont, Spencer,
Crossville and surrounding areas. It looks like threatening
conditions will last for these areas until 9 or 10 AM CDT.
Farther northwest (including Nashville), the threat is lower. In
fact, it now looks like our northwest counties have a very low
threat for severe storms.

After this late night and early morning wave of storms across
mainly the southeast half of our area, there will be very low
potential for any more severe development. It is doubtful the
atmosphere will have time to "reload" after this first wave before
the arrival of the cold front. If additional storms do develop,
it will be briefly over the Plateau around midday before the focus
for storms moves off well to our east.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A broad area of rain with embedded
thunderstorms is moving across Middle Tennessee early this
morning. Also, significant LLWS can be expected for the next
several hours owing to an unusually strong low-level jet. Look for
TEMPO low ceilings & vsby as these cells move across the mid
state. The back edge of the activity is expected to move through
prior to 12Z, with the exception of CSV, which will be a couple
hours later. Afterwards, there is very little chance of additional
cell development as a dry slot gets pulled into Middle Tennessee
while the surface low moves very close to our north. Look for
winds to increase significantly during the day Sunday before and
after the surface fropa. There may be some MVFR ceilings during
the late afternoon and early evening as occluded front moisture
passes over.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 21 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
435 AM CDT Sat Apr 13 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-141100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
435 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of middle
Tennessee.

.DAY ONE...Today and Tonight

Showers and thunderstorms will increase in coverage and intensity
across Middle Tennessee tonight with some severe thunderstorms
expected late in the night. Damaging winds will be the most
widespread hazard, but a few tornadoes and some large hail may
occur as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms will be possible Sunday. Damaging winds
will be the most common hazard. A few tornadoes and some large
hail could occur. The severe storm threat will cover all of Middle
Tennessee in the morning, then the threat will be located east of
I-65 in the afternoon.

Looking ahead, strong thunderstorms with gusty winds and heavy
downpours will be possible Thursday and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely at times late tonight through Sunday.

13

In the hours before

Special weather statement, Apr 13, 8:29 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
829 PM CDT Sat Apr 13 2019

TNZ094-095-140215-
Lawrence TN-Giles TN-
829 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES
COUNTIES UNTIL 915 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rogersville, Alabama or 11 miles west of Athens,
Alabama, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Elkton, Minor Hill, Goodspring and Prospect.

This includes Interstate 65 between mile markers 15 and 21.

LAT...LON 3500 8726 3532 8720 3529 8684 3499 8696
TIME...MOT...LOC 0129Z 195DEG 39KT 3482 8717

Shamburger
Local storm report, Apr 13, 8:50 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             5 W LAWRENCEBURG        35.25N  87.43W
04/13/2019  E1.00 INCH       LAWRENCE           TN   EMERGENCY MNGR

&&

EVENT NUMBER OHX1900252

21
Special weather statement, Apr 13, 9:14 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
914 PM CDT Sat Apr 13 2019

TNZ057>060-140245-
Hickman TN-Williamson TN-Lewis TN-Maury TN-
914 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN
MAURY...WEST CENTRAL WILLIAMSON AND EASTERN HICKMAN COUNTIES UNTIL
945 PM CDT...

At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Mount Pleasant, or 13 miles southeast of
Centerville, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Centerville, Mount Pleasant, Gordonsburg, Bon Aqua, Hampshire,
Williamsport, Primm Springs and Lyles.

This includes Interstate 840 between mile markers 7 and 14.

LAT...LON 3554 8722 3555 8744 3597 8744 3594 8707
TIME...MOT...LOC 0214Z 185DEG 41KT 3563 8733

Shamburger
Special weather statement, Apr 13, 9:15 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
915 PM CDT Sat Apr 13 2019

TNZ060-095-140300-
Maury TN-Giles TN-
915 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAURY AND NORTHWESTERN
GILES COUNTIES UNTIL 1000 PM CDT...

At 915 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Pulaski, moving north at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Columbia, Pulaski, Spring Hill, Mount Pleasant, Lynnville, Santa Fe
and Culleoka.

LAT...LON 3522 8700 3523 8719 3583 8718 3574 8690
TIME...MOT...LOC 0215Z 185DEG 37KT 3531 8709

Shamburger
Special weather statement, Apr 13, 9:59 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
959 PM CDT Sat Apr 13 2019

TNZ006-007-025-026-140330-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
959 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...WESTERN CHEATHAM AND WEST CENTRAL ROBERTSON
COUNTIES UNTIL 1030 PM CDT...

At 959 PM CDT, Doppler radar was tracking a strong thunderstorm with
a history of producing hail over White Bluff, or 9 miles northeast
of Dickson, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville, White Bluff, Pleasant View, Charlotte and Cheatham Dam.

This includes Interstate 24 between mile markers 15 and 21.

LAT...LON 3606 8719 3607 8731 3650 8734 3648 8705
TIME...MOT...LOC 0259Z 186DEG 41KT 3614 8723

Shamburger
Special weather statement, Apr 13, 10:28 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
1028 PM CDT Sat Apr 13 2019

TNZ061-075-140400-
Bedford TN-Marshall TN-
1028 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND NORTHWESTERN BEDFORD
COUNTIES UNTIL 1100 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Petersburg, or 13 miles south of Lewisburg, moving
north at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Chapel Hill, Rover, Belfast, Farmington and Unionville.

LAT...LON 3526 8682 3569 8681 3569 8657 3530 8668
      3529 8670 3525 8675
TIME...MOT...LOC 0327Z 188DEG 51KT 3525 8678

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:24 PM CDTSpecial Weather StatementOHXLawrence36 min
Apr 13, 8:29 PM CDTSpecial Weather StatementOHXGiles46 min
Apr 13, 8:41 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury34 min
Apr 13, 8:44 PM CDTSevere Thunderstorm WarningOHXGiles46 min
Apr 13, 9:14 PM CDTSpecial Weather StatementOHXHickman31 min
Apr 13, 9:15 PM CDTSpecial Weather StatementOHXMaury45 min
Apr 13, 9:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Maury, Williamson37 min
Apr 13, 9:59 PM CDTSpecial Weather StatementOHXCheatham31 min
Apr 13, 10:28 PM CDTSpecial Weather StatementOHXMarshall32 min
Apr 14, 2:23 AM CDTSpecial Weather StatementOHXGiles37 min
Apr 14, 2:47 AM CDTTornado WarningOHXGiles15 min
Apr 14, 3:21 AM CDTSpecial Weather StatementOHXBedford, Marshall39 min
Apr 14, 4:18 AM CDTSpecial Weather StatementOHXRutherford27 min
Apr 14, 5:21 AM CDTSpecial Weather StatementOHXCannon, DeKalb39 min

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.